do anti depressants change your personality?

Indonesia
May 28, 2007 1:00pm CST
do antidepressants change you (make you different?) and give you a new strange personality and feeling of not being self?
1 person likes this
5 responses
@besthope44 (12135)
• India
24 Oct 10
Well they have more sideeffects causing weight gain and skin problems too.
@mistissa (1350)
• Netherlands
22 Aug 07
Yes they do, they can give you a feeling like your are a zombie. I could not get excited about anything anymore when I was taking them
@sodapop (977)
• United States
29 May 07
My antidepressants make me normal again. In fact, I don't like the way I feel if I don't take them. I can't handle anything. I'm not dumb to things on my med's but I don't fly off the handle over things that would bother me. I tend to be dumb if I don't take them. I wonder if anybody else feels that way.
@Ravenladyj (22920)
• United States
29 May 07
I dont think they make me "different" or have changed my personality really...I mean I'm still me even with the anti depressants BUT I'm definately not "myself" in my head when things come up...before goin on my meds I would snap at the slightest thing and when bad things came up i would flip out and go through a rollercoaster of emotions from one extreme to the next...but with my meds things seem to roll off me whether I want them to or not which sometimes is a good thing but sometimes its very frustrating....I dont like feelign "numb" to my emotions against my will ya know....and thats the best way I can think of to describe it..I'm numb to things.... Dont get me wrogn though, I definately realize that being on my meds is needed for numerous reasons and i do knwo that they help but that whole emotional surpressed thing sucks at times..
@AmbiePam (56903)
• United States
28 May 07
If it gives you a new personality, than you're probably not on the right anti-depressant. From what I have seen and experienced, anti-depressants allow you to be the person would would have been, without the depression. If the medication makes a person mean though, that isn't natural. That's a side effect that needs to be addressed ASAP.